MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET5
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, when filling the iol into the company cartridge with viscoelastic it behaved abnormally.When advancing the plunger, the iol got stuck in the tip area.Further manipulations to safely remove the iol from the cartridge for refilling into the cartridge and implantation were unsuccessful.As a result, the iol was completely damaged.The patient was not injured.An iol of the same model and diopter was implanted.Additional information was received, there was no patient contact and no harm to the patient.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.Only photo was returned.The reported lens damage can be observed on the returned photo.Photo provided shows an iol (intra ocular lens) against unknown background.One haptic is missing, the other haptic appears to be damaged.The iol optic appears to be cracked.Based on our observation of the attached photo, one haptic is missing, the other haptic appears to be damaged.The iol optic appears to be cracked.A definitive determination of the reported complaint cannot be made without the evaluation of the physical product.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20644555
Report Number9612169-2024-01145
Device Sequence Number18019071
Product Code MJP
UDI-Device Identifier00380652467094
UDI-Public(01)00380652467094(17)270218(11)230220(10)25602190
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET5
Device Catalogue NumberCNWET5.170
Device Lot Number25602190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/10/2025
Date Device Manufactured02/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown